Alert archive / New Jersey / Areal Flood Advisories in 2017
Areal Flood Advisory 27, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood advisory at Jun 5, 2017, 3:16 PM EDT for 4 counties in New Jersey. It was in force for 4 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2017, 3:16 PM EDT (19:16 UTC)
- Expired
- Jun 5, 2017, 7:15 PM EDT
- In force
- 4 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
Counties Atlantic County, NJ, Burlington County, NJ, Cumberland County, NJ, Ocean County, NJ
The radar
The Philadelphia radar (KDIX), 75 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 163 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 1148 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
869
WGUS81 KPHI 051916
FLSPHI
Flood Advisory
National Weather Service Mount Holly NJ
316 PM EDT MON JUN 5 2017
NJC001-005-011-029-052315-
/O.NEW.KPHI.FA.Y.0027.170605T1916Z-170605T2315Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Atlantic NJ-Cumberland NJ-Ocean NJ-Burlington NJ-
316 PM EDT MON JUN 5 2017
The National Weather Service in Mount Holly NJ has issued a
* Flood Advisory for Minor Flooding in Poor Drainage Areas for...
Atlantic County in southern New Jersey...
Cumberland County in southern New Jersey...
Southern Ocean County in southern New Jersey...
Southeastern Burlington County in southern New Jersey...
* Until 715 PM EDT
* At 312 PM EDT...Doppler radar and automated rain gauges indicated
torrential downpours from a slow-moving line of heavy showers.
Overflowing poor drainage areas will result in minor flooding in
the advisory area. One to locally two inches of rain has already
fallen.
* Some locations that will experience flooding include...
Vineland, Millville, Bridgeton, Cumberland, Pleasantville,
Hammonton, Absecon, Buena, Egg Harbor City, Laurel Lake, Tuckerton,
Weymouth, Estell Manor, Surf City, Port Republic, Newport,
Leesburg, Elwood-Magnolia, Wading River and Dorothy.
Another inch of rainfall is expected over the area, which will
result in additional minor flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means river or stream flows are elevated...or
ponding of water in urban or other areas is occurring or is imminent.
&&
LAT...LON 3946 7427 3936 7482 3920 7497 3918 7504
3919 7509 3916 7515 3923 7526 3930 7533
3943 7524 3948 7511 3946 7508 3950 7507
3953 7500 3951 7499 3963 7478 3967 7412
$$
JRK1 follow-up statement
138
WGUS81 KPHI 052055
FLSPHI
Flood Advisory
National Weather Service Mount Holly NJ
455 PM EDT MON JUN 5 2017
NJC001-005-011-029-052105-
/O.CAN.KPHI.FA.Y.0027.000000T0000Z-170605T2315Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Atlantic NJ-Cumberland NJ-Ocean NJ-Burlington NJ-
455 PM EDT MON JUN 5 2017
...THE FLOOD ADVISORY HAS BEEN CANCELLED FOR ATLANTIC...CUMBERLAND...
SOUTH CENTRAL OCEAN AND SOUTHEASTERN BURLINGTON COUNTIES...
The heavy rain has ended, and flooding is no longer expected to pose
a threat.
LAT...LON 3946 7427 3936 7482 3920 7497 3918 7504
3919 7509 3916 7515 3923 7526 3930 7533
3943 7524 3948 7511 3946 7508 3950 7507
3953 7500 3951 7499 3963 7478 3967 7412
$$
JRKWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Jun 5, 2:20 PM EDT, 56 minutes earlier.
Area forecast discussion, Jun 5, 2:20 PM EDT, 56 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 220 PM EDT Mon Jun 5 2017 .SYNOPSIS... A warm front will lurk nearby in far northeastern New Jersey and the adjacent coastal waters today. Low pressure developing in Virginia this afternoon will move eastward from the mid Atlantic coast tonight. High pressure in southern Canada forces the northeast New Jersey front southward through our area as a cold front, on Tuesday. Areas of low pressure move eastward from the North Carolina coast during middle of the week. Thereafter, high pressure develops from the mid Atlantic states into the western Atlantic Friday through Sunday and begins a warming trend. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 930 am update: Objective surface analysis at 13Z indicated a warm front struggling to make progress northward this morning in far northeast Pennsylvania and northern New Jersey, with low clouds and some patchy fog near and north of the front. Meanwhile, a weak wave of surface low pressure was moving through the Tennessee Valley this morning, with a 100+ knot 250-mb zonally-oriented jet atop a baroclinic zone located from the Ohio Valley eastward through the Mid-Atlantic region. Several perturbations in the midlevels are progressing rapidly eastward through the eastern half of the U.S. today, likely contributing to regional enhancements in precipitation along the baroclinic zone. These enhancements are further aided by convergent flow in the low levels, differential cyclonic vorticity advection downstream of the perturbations, and broad upper-level divergence within the right entrance region of the aforementioned 250-mb jet streak. Transient shortwave ridging this morning upstream of a vort max moving through the Mid- Atlantic last night is preceding another vort max poised to move through the region around midday. Large-scale ascent is increasing across the area this morning, especially in Delmarva (more favorably positioned downstream of the vort max). As a result, showers and isolated storms are moving into the region this morning and will likely spread northeastward along and south of the I-76 corridor through early afternoon. Meanwhile, a cold front will make slow progress southward today through the Great Lakes region eastward into New York as upper- level flow parallels the surface boundary. However, it will get a boost from two midlevel vorticity maxima digging southeastward from southeast Canada today and tonight. Though surface insolation is limited or nonexistent downstream of the front, cold air aloft in combination with large-scale lift and pockets of surface heating where breaks in the clouds occur will enable marginal instability to develop in northern Pennsylvania today. Storms should initiate by early afternoon. Deep-layer shear is sufficient for storm organization, but generally decreases southeastward into our region. Best chances for stronger storms today exist northwest of the Fall Line, but think the risk for a severe storm is pretty low in general. However, some of the high-resolution guidance is suggesting the potential for training convection as the front sags southward into far northern portions of the CWA late this afternoon and tonight. Will monitor this closely through the day, and may update the forecast later to enhance wording for heavy rain potential here. Main changes to the forecast this morning were to adjust PoPs/Wx grids based on latest trends and convection-allowing model guidance and to bump up QPF southeast of I-95 based on improved hi-res model agreement in this area. Also adjusted temps/winds using some weight from the HRRR/RAP given potential impacts from rain-cooled air. Previous discussion... An unsettled pattern for today with a warm front N/E of the area and several weak waves aloft moving across the region. One weak wave has already passed through ern PA and NJ before dawn with showers and tstms with it. A break in precip is expected for awhile this morning before more showers and tstms develop across Delmarva and sweep N/E. These showers/tstms will mainly affect areas S/E of the I95 corridor this afternoon and into the evening. Pops in these areas will be in the high likely/low categorical range. The tstms will be capable of dropping heavy rain at times. High temperatures today will range from the low 70s north to the upper 70s over Delmarva. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/... More showers and tstms are expected tonight as a low pressure system passes east of the area. Other showers associated with an approaching front will arrive N/W towards dawn. It will remain cloudy overnight and there could be patchy fog and perhaps some drizzle at times. It will remain mild with lows in the upper 50s north and low 60s over Delmarva and south NJ. && .LONG TERM /TUESDAY THROUGH SUNDAY/... **Unsettled much of this work week** 500 MB: basically a cold trough with below normal temperatures and a few periods of showers evolves across the northeast USA this week. It is followed by strong ridging and associated warming late this weekend into at least the middle of the following week (15th) Temperatures: Calendar day averages Tuesday should be several degrees below normal and then 5 to 10 degrees below normal Wednesday and Thursday before probably warming to 5 degrees above normal next Sunday and Monday. Forecast basis: Unless otherwise noted, a 50 50 blend of the 00z/5 GFS/NAM MOS Tue-Wed, 00z/5 GFS MEXMOS Wed night and Thursday, then 05z/5 WPC gridded elements Thu night-Sun. The dailies... Confidence on daily details listed below is below normal. Tuesday through Thursday...Low pressure aloft meandering through the northeast USA will bring a period or two of showers and maybe isolated thunderstorms (especially Tuesday) along with cooler temperatures again. The potential for rain diminishes Wednesday and Thursday as low level moisture decreases and considerable uncertainty exists whether it will rain, and where. While PWAT will be generally below 1.1 inches, the shower risk and considerable cloudiness will be a little depressing for some people. Northeast wind gusts 15-20 MPH each afternoon Tuesday through Thursday. Thursday night-Friday night...Surface high pressure should hopefully bring drier weather conditions. Also, temperatures are expected to begin getting close to normal at that time. Next weekend...western Atlantic high pressure tries to dominate but we may need to account for a warm front and trough aloft passing through the region Saturday before a significant warming trend develops next Sunday, when there is greater confidence for the notable warming trend to occur. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. For the 18Z TAFs... Light rain overspreading much of the area this afternoon, with CIGs/VSBYs gradually lowering to MVFR by 00Z. Some lightning possible, especially near KABE, but probabilities are too low for TAF mention at this time. As light rain departs this evening, onshore flow will slowly become established, permitting more widespread IFR conditions to occur by 06Z or so. CIGs/VSBYs are not expected to improve quickly Tuesday, and more scattered showers and isolated storms are possible, especially from KPHL north. Winds generally 5 kts or less through tonight, becoming east or northeast 5 to 10 kts tomorrow. Overall confidence in TAFs is slightly below average. OUTLOOK... Confidence generally above normal on the daily forecasts that follow. Tuesday and Tuesday night...MVFR CIGS sweeping southwestward (IFR KACY and KMIV) with areas of showers, especially early. A thunderstorm is possible. Northeast wind developing. Strong support of lower cigs from the 04/21z SREF. Wednesday...VFR CIGS generally 3500-5000 ft except MVFR CIGS may linger KACY, KMIV and KILG per the 04/21z sref probs for cigs below 3000 ft. chance of showers. Northeast wind. Thursday...VFR CIGS generally aoa 5000 ft. northeast wind. Friday...Mainly VFR sct-bkn aoa 5000 ft. && .MARINE... 930 am update: Small craft advisory cancelled, as winds/seas are expected to remain below criteria for the rest of the day. Previous discussion... Dropped the SCA flag for the northern and central NJ coastal waters. Seas in these areas have failed to increase overnight and the period of strongest winds has passed. We will just keep the SCA flag for the remaining waters for now. Conditions have been slow to develop, but there is still some potential for some building seas or some G25 through the morning. Scattered showers and tstms will be across the waters today and tonight. The best chances will be across the southern waters later this afternoon and tonight. OUTLOOK... Tuesday..building seas and gusty northeast winds to 20 kt but no sca at this time. Tuesday night - Thursday... An SCA is likely for portions of the Atlantic coastal waters, especially SNJ and DE with gusty northeast winds 20 - 25 kt at times and seas building to 5 or 6 feet. Friday...No marine headlines are anticipated. RIP CURRENTS... There is a low risk for the development of dangerous rip currents today with a southerly wind developing for most of the coast and some increase in the waves Tuesday: Probably a low risk to start the day, but not so sure about 4PM which will be dependent on northeast wind speed. Wednesday: Above average confidence a MODERATE risk for the formation of dangerous rip currents at least for the s 2/3rds of NJ and DE with a 4 ft 6 second ne wave group and a ne wind of about 18 MPH. && .TIDES/COASTAL FLOODING... Tides Wednesday and Thursday evening "may" approach the threshold for an advisory. We will need at least a 1.6 foot surge. && .CLIMATE... May 20 - June 4 Calendar days of trace or more rainfall PHL 11 of 16 ILG 11 of 16 ABE 14 of 16 ACY 10 of 16 MPO 12 of 16 RDG 13 of 16 TTN 14 of 16 GED 10 of 16 ---including this morning through 09z/5... Allentown and Trenton are 15 of the past 17 days--- && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Drag Near Term...CMS/O'Hara Short Term...O'Hara Long Term...Drag Aviation...CMS/Drag/O'Hara Marine...CMS/Drag/O'Hara Tides/Coastal Flooding...Drag Climate...Drag
Hazardous weather outlook, Jun 5, 4:11 AM EDT, 11 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 411 AM EDT Mon Jun 5 2017 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-070-071-101>106-060815- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 411 AM EDT Mon Jun 5 2017 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ004-NJZ014-024>026-060815- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 411 AM EDT Mon Jun 5 2017 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-060815- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 411 AM EDT Mon Jun 5 2017 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 3:34 PM EDT | Small Craft Advisory | PHI | 36 hr |
Nearby
Areal Flood Advisories in New Jersey, 2017Every areal flood advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.